Hello all. I was experiencing UTI symptoms and went to my doc to find out I did indeed have a UTI. He prescribed me Bactrim as the fix for it. I always have to read the side effects on all meds I take to know what problems I am looking for. I saw that one of the side effects of bactrim could be drug induced hypoglycemia. Now this is a concern for me, as I already suffer from hypoglycemia regularly. After several episodes in my teen years and being diagnosed with it, I've pretty well learned how to manage it. But my concern is taking a med that can cause something I already deal with. I can't find a straight answer, how common is this? Some say it's mostly in patients with diabetes, some say anyone can have it, and anything in between. I just want to know what my risk factors are before starting the bactrim.

Is managing drug induced hypoglycemia the same as the regular form or is it harder to ward off since it is being induced by something that the body is not in control of?
Did you find this post helpful?
|

User Profile
replied January 28th, 2018
Drug induced hypoglycemia is a post marketing report effect of bactrim. It is not a common side effect associated with this drug. If you have a history of hypoglycemia then it would be better to take an alternative drug such as fosfomycin in consultation with your doctor.


|
Did you find this post helpful?
Tags: Diabetes
Quick Reply
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Pharmaceuticals , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.